Alert archive / Virginia / River Flood Warnings in 2012

River Flood Warning 6, NWS Wakefield, VA

August 25, 2012Brunswick County, Virginia

NWS Wakefield, VA issued this river flood warning at Aug 25, 2012, 3:13 PM EDT for Brunswick County, Virginia. It took effect at Aug 26, 2012, 12:25 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 25, 2012, 3:13 PM EDT (19:13 UTC)
In effect from
Aug 26, 2012, 12:25 AM EDT
Expired
Aug 25, 2012, 9:19 PM EDT
In force
Issued by
NWS Wakefield, VA
Flood severity
Minor

County Brunswick County, VA

The radar

The Norfolk radar (KAKQ), 80 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meherrin River near Lawrenceville (LAWV2). The gauge peaked at 13.25 ft at Aug 25, 2012, 8:00 PM EDT.

actionminormoderate0102008/2508/2608/27
Action stage
12 ft
Minor stage
15 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02051500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WGUS41 KAKQ 251913
FLWAKQ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD, VA
313 PM EDT SAT AUG 25 2012

...THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA...

  MEHERRIN RIVER AT LAWRENCEVILLE AFFECTING BRUNSWICK COUNTY
FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...MINOR FLOODING IS 
FORECAST.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC025-260713-
/O.NEW.KAKQ.FL.W.0006.120826T0425Z-120826T2332Z/
/LAWV2.1.ER.120826T0425Z.120826T1200Z.120826T1732Z.NO/
313 PM EDT SAT AUG 25 2012

* AT 02:45 PM SATURDAY THE STAGE WAS 8.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT AND 
  CONTINUE TO RISE TO NEAR 16.2 FEET BY SUNDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EAERLY SUNDAY AFTERNOON.
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 16.3 FEET ON 
MAR 8 1969.  

$$
1 follow-up statement
628 
WGUS81 KAKQ 260119
FLSAKQ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WAKEFIELD, VA
919 PM EDT SAT AUG 25 2012

FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...NO FLOODING IS 
OBSERVED OR FORECAST.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO 
HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY.

GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT 
WWW.WEATHER.GOV/AKQ.  CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE 
LEFT HAND SIDE MENU. 

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES...


&&

VAC025-260149-
/O.CAN.KAKQ.FL.W.0006.000000T0000Z-120826T2332Z/
/LAWV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
919 PM EDT SAT AUG 25 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE MEHERRIN RIVER AT LAWRENCEVILLE
* AT 08:45 PM SATURDAY THE STAGE WAS 13.3 FEET 
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 15.0 FEET 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 13.3 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO 10.8 FEET BY .
THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 13.3 FEET ON 
OCT 1 2010.  

$$
WRS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Aug 25, 2:54 PM EDT, 19 minutes earlier.

Area forecast discussion, Aug 25, 2:54 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
254 PM EDT SAT AUG 25 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM LIFTS NORTH ACROSS SOUTHERN VIRGINIA THIS
AFTERNOON..AS HIGH PRESSURE REMAINS ANCHORED OVER NEW ENGLAND.
THIS AREA OF LOW PRESSURE WILL DISSIPATE SUNDAY OVER THE CENTRAL
APPALACHIANS AS HIGH PRESSURE RETURNS TO THE REGION EARLY NEXT
WEEK. A COLD FRONT WILL APPROACH THE REGION BY MIDWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A VERY WET MRNG FOR MANY AREAS OF FA. WK SFC LO PRES LIFING INTO
XTRM SCNTRL VA RIGHT NOW WILL BE SLO TO CONT TO TRACK NNW THIS
AFTN. SVRL BANDS OF MOD/HVY RA ASSOCIATED W/ TSTMS MOVG INTO ERN
VA AND TWD THE CAPITAL CITY. SVRL LOCATIONS IN SE/SCNTRL VA AND
FAR INTR NE NC HAVE RECEIVED 3-6 IN OF RA...INCLDG HERE AT THE
OFFICE. TRIMMED POPS FOR SE PORTION OF FA AS DRIER AIR MOVG N
INVOF CST...HIGHEST POPS (60-80%) INTO MID AFTN FOR THE FAR W AND
ACRS NRN 1/3RD OF FA. 14Z/25 RUC SUGGESTS HEAVIEST RA WILL BCM
CONCENTRATED IN AREAS FM RIC ON E AND NE THROUGH 18Z/25.
HI TEMPS L/M80S SE...TO M70S NNW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE MID-LEVEL WAVE STEADILY DISSIPATES TONIGHT THROUGH SUNDAY OVER
THE CENTRAL APPALACHIANS...WITH SHORTWAVE RIDGING PREVAILING BY
MONDAY AHEAD OF A COLD FRONT OVER THE OHIO VALLEY AND ISAAC WELL TO
THE SOUTH NEAR THE GULF COAST. THE CHANCE OF SHOWERS DIMINISHES AS
WELL ALONG WITH AT LEAST A PARTIAL CLEARING TREND. HIGH TEMPERATURES
SHOULD REACH THE MID TO UPPER 80S SUNDAY FOLLOWED BY UPPER 80S TO
AROUND 90 MONDAY. LOW TEMPERATURES SHOULD BE IN THE MID TO UPPER 60S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PLEASE FOLLOW THE LATEST FCST FROM THE NHC FOR DETAILS ON TS ISAAC.

LATEST FCST FOR ISAAC CONTINUES TO FAVOR A TRACK INTO THE GULF OF
MEXICO AND GENLY WELL TO THE SW OF THE AKQ CWA. ANY REMNANTS OF
ISAAC WOULD NOT APPEAR TO AFFECT THE LOCAL AREA UNTIL TUE NGT/WED AT
THE EARLIEST...WITH THE MAIN POTENTIAL IMPACT BEING HEAVY RAIN.
MID-LVL S/W TROF AND ASSOCIATED FRONTAL BNDRY APPROACH FROM THE WEST
ON TUE LEADING TO A CHC FOR RAIN. MAIN ISSUE DURING THE WEEK IS HOW
STRONG THE TROF OVER THE EASTERN CONUS WILL BE...WILL IT BE
AMPLIFIED ENUF TO PICK UP ISAAC AND ADVANCE IT TOWARDS THE MID
ATLANTIC (12Z GFS SOLUTION)...OR WILL THE TROF BE WEAKER AND MORE
PROGRESSIVE...LEADING TO ISAAC MISSING THE TROF AND INSTEAD HEADING
IN A N/NW DIRECTION FOLLOWING LANDFALL (12Z ECMWF SOLUTION)...WHICH
MEANS SFC HI PRES AND MAINLY DRY CONDITIONS OVER THE MID ATLANTIC
THROUGH NEXT FRI. WILL CONTINUE A BLENDED FORECAST DUE TO THE LARGE
UNCERTAINTY WITH A BIT MORE WEIGHT PUT ON THE ECMWF...NO HIGHER THAN
30-40% POPS THRU THE PERIOD AND HIGH TEMPS RANGING THRU THE 80S OVER
THE COURSE OF THE WEEK.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
PLENTY OF LOW LEVEL MOISTURE WILL RESULT IN MARGINAL VFR CEILINGS
THROUGH MOST OF THE TAF PERIOD. SOME IFR PSBL ESPECIALLY AT PHF
WHERE SEVERAL INCHES OF RAIN FELL EARLY SATURDAY. AREAS OF RAIN AND
TSTMS WILL SHIFT TO THE NORTH THROUGH SATURDAY EVENING. WINDS WILL
BE GENERALLY FROM THE SOUTHEAST AS SURFACE LOW STALLS OVER SOUTHERN
VIRGINIA. CONDITIONS SLOWLY IMPROVES BY MIDDAY SUNDAY.

OUTLOOK...MAINLY DRY WEATHER IS FORECAST SUNDAY AND MONDAY. THERE
WILL BE CHANCE FOR MAINLY AFTN TSTMS BEGINNING TUESDAY. SOME MORNING
MVFR/IFR WILL BE PSBL DURING THE OUTLOOK PERIOD.

&&

.MARINE...
HIGH RISK OF RIP CURRENTS IN EFFECT FOR TODAY WITH STRONG ONSHORE
FLOW AND HIGH SWELL PERIOD EXPECTED.

MAINTAINED SCA'S THRU THIS AFTN/EVENG FOR THE CHES BAY AND THE
LWR JAMES RIVER NEAR HAMPTON ROADS BRIDGE TUNNEL...AND THRU THIS
AFTN OR THRU LATE TNGT FOR THE CSTL WTRS...DUE TO STRNG NE OR E
WNDS CAUSED BY PRESSURE GRADIENT BETWEEN HI PRES JUST OFF THE NEW
ENGLAND CST AND LO PRES MOVNG NWRD FM JUST OFF THE NC CST. WAVES
OVR THE CHES BAY WILL BLD TO 3-5 FT WITH SEAS OVR THE COASTAL
WTRS BLDNG TO 5-6 FT. AFOREMENTIONED LO PRES WEAKENS AND
DISSIPATES OVR VA SUN MORNG. A LOT OF UNCERTAINTY STILL WITH THE
EVENTUAL TRACK OF TS ISAAC (SEE LATEST NHC FCST FOR DETAILS).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ632-
     634.
     SMALL CRAFT ADVISORY UNTIL 1 AM EDT SUNDAY FOR ANZ630-631.
     SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ638-
     656-658.
     SMALL CRAFT ADVISORY UNTIL 1 PM EDT SUNDAY FOR ANZ650-652-654.

&&

SYNOPSIS...AJZ/ALB/SAM
NEAR TERM...AJZ/ALB
SHORT TERM...AJZ
LONG TERM...MAS
AVIATION...LSA
MARINE...TMG
Hazardous weather outlook, Aug 25, 12:18 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1218 PM EDT SAT AUG 25 2012

NCZ012>017-030>032-VAZ087-088-092-261630-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-GREENSVILLE-SUSSEX-SOUTHAMPTON-
1218 PM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND INTERIOR SOUTHEAST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-261630-
OUTER BANKS CURRITUCK-
1218 PM EDT SAT AUG 25 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-060>076-079>083-261630-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
1218 PM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THE
AFTERNOON. LOCALLY HEAVY RAIN IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-261630-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
1218 PM EDT SAT AUG 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ632-634-638-656-658-261630-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1218 PM EDT SAT AUG 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS AND THE EASTERN JAMES RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-635>637-261630-
CURRITUCK SOUND-RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-
YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
1218 PM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE EASTERN
JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK
RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630-631-261630-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
1218 PM EDT SAT AUG 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE LOWER CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>024-VAZ077-078-084>086-089>091-093>097-261630-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHUMBERLAND-
LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY-YORK-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-
1218 PM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
THERE IS A SLIGHT RISK OF SEVERE WEATHER. LOCALLY HEAVY RAIN IS
POSSIBLE ALONG WITH AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-VAZ098>100-261630-
MARYLAND BEACHES-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1218 PM EDT SAT AUG 25 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
THERE IS A SLIGHT RISK OF SEVERE WEATHER. LOCALLY HEAVY RAIN IS
POSSIBLE ALONG WITH AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 25, 12:47 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1247 PM EDT SAT AUG 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HEAVY RAIN       1 N NEWVILLE            37.20N  77.15W
08/25/2012  M5.25 INCH       PRINCE GEORGE      VA   TRAINED SPOTTER

            MODERATE FLOODING OF YARD OFF HINES ROAD JUST N OF POLE
            RUN

&&

EVENT NUMBER AKQ1200681

LALEXAND
Local storm report, Aug 25, 1:44 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
144 PM EDT SAT AUG 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       BEACONSDALE             37.06N  76.47W
08/25/2012  M7.61 INCH       CITY OF NEWPORT NE VA   TRAINED SPOTTER

            RAINFALL FROM AROUND 5 AM TO NOON

&&

EVENT NUMBER AKQ1200683

LALEXAND
Local storm report, Aug 25, 2:13 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
213 PM EDT SAT AUG 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HEAVY RAIN       GROVE                   37.23N  76.63W
08/25/2012  M4.15 INCH       JAMES CITY         VA   CO-OP OBSERVER

            RAINFALL SINCE EARLY MORNING

&&

EVENT NUMBER AKQ1200685

LALEXAND
Local storm report, Aug 25, 2:32 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
232 PM EDT SAT AUG 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     TORNADO          1 NNE TROWER            37.62N  75.73W
08/25/2012                   ACCOMACK           VA   EMERGENCY MNGR

            TORNADO RPTD ORGINALLY BY LAW ENFORCEMENT. TRAILER HOME
            DAMAGED WHERE ONE HAD MINOR INJURY

&&

EVENT NUMBER AKQ1200687

LALEXAND
Local storm report, Aug 25, 2:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
245 PM EDT SAT AUG 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       PURDY                   36.82N  77.59W
08/25/2012  M4.71 INCH       GREENSVILLE        VA   CO-OP OBSERVER

            TOTAL RAINFALL SINCE EARLY MORNING

&&

EVENT NUMBER AKQ1200688

LALEXAND
Local storm report, Aug 25, 3:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
308 PM EDT SAT AUG 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      MELFA                   37.65N  75.74W
08/25/2012                   ACCOMACK           VA   911 CALL CENTER

            EMS AND VDOT WORKING TOGETHER TO CLOSE SEVERAL ROADS
            DUE TO FLOODING IN THE MELFA AREA

&&

EVENT NUMBER AKQ1200689

LALEXAND

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:01 AM EDTSpecial Marine WarningAKQ59 min
Aug 25, 2:54 AM EDTSpecial Marine WarningAKQ81 min
Aug 25, 3:38 AM EDTSpecial Weather StatementAKQGreensville, City of Emporia37 min
Aug 25, 5:16 AM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Prince George, Surry, Sussex and 7 more119 min
Aug 25, 5:30 AM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Hampton, City of Newport News, City of Portsmouth, City of Suffolk45 min
Aug 25, 5:39 AM EDTSpecial Marine WarningAKQ81 min
Aug 25, 6:16 AM EDTSpecial Weather StatementAKQCity of Newport News59 min
Aug 25, 6:48 AM EDTFlash Flood WarningAKQYork, City of Hampton, City of Newport News, City of Poquoson117 min
Aug 25, 6:58 AM EDTAreal Flood AdvisoryAKQBrunswick, Greensville, City of Emporia2 hr
Aug 25, 8:25 AM EDTSpecial Weather StatementAKQBrunswick, Greensville, Southampton, Sussex, City of Emporia65 min
Aug 25, 9:14 AM EDTSpecial Marine WarningAKQ46 min
Aug 25, 9:16 AM EDTAreal Flood AdvisoryAKQDinwiddie, Greensville, Prince George, Southampton, Surry, Sussex and 1 more104 min
Aug 25, 9:16 AM EDTSpecial Marine WarningAKQ44 min
Aug 25, 9:54 AM EDTSpecial Marine WarningAKQ51 min
Aug 25, 9:55 AM EDTSpecial Marine WarningAKQ35 min
Aug 25, 10:04 AM EDTSpecial Weather StatementAKQNorthampton56 min
Aug 25, 10:13 AM EDTTornado WarningAKQCity of Norfolk, City of Portsmouth32 min
Aug 25, 10:15 AM EDTSpecial Marine WarningAKQ37 min
Aug 25, 10:34 AM EDTSpecial Marine WarningAKQ41 min
Aug 25, 10:56 AM EDTSpecial Weather StatementAKQCharles City, Hanover, Henrico, James City, New Kent, Prince George and 3 more64 min
Aug 25, 10:59 AM EDTSpecial Weather StatementAKQGloucester, Mathews, York, City of Hampton, City of Poquoson61 min
Aug 25, 11:14 AM EDTSpecial Weather StatementAKQAccomack61 min
Aug 25, 11:51 AM EDTSpecial Weather StatementAKQCharles City, Isle of Wight, James City, King William, New Kent, Surry and 3 more54 min
Aug 25, 11:56 AM EDTAreal Flood AdvisoryAKQAccomack, Northampton3 hr
Aug 25, 11:58 AM EDTAreal Flood AdvisoryAKQCharles City, Isle of Wight, James City, Prince George, Surry, Sussex92 min
Aug 25, 12:39 PM EDTAreal Flood AdvisoryAKQIsle of Wight, Southampton81 min
Aug 25, 12:56 PM EDTTornado WarningAKQAccomack34 min
Aug 25, 12:58 PM EDTSpecial Marine WarningAKQ62 min
Aug 25, 1:11 PM EDTAreal Flood AdvisoryAKQGloucester, Isle of Wight, James City, Mathews, Surry, York and 3 more109 min
Aug 25, 1:17 PM EDTFlash Flood WarningAKQAccomack88 min
Aug 25, 2:37 PM EDTAreal Flood AdvisoryAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Poquoson, City of Portsmouth and 1 more3 hr
Aug 25, 2:37 PM EDTTornado WarningAKQAccomack38 min
Aug 25, 2:42 PM EDTSpecial Marine WarningAKQ93 min
Aug 25, 3:03 PM EDTFlash Flood WarningAKQAccomack, Northampton117 min
Aug 25, 3:40 PM EDTSpecial Marine WarningAKQ95 min
Aug 25, 4:34 PM EDTAreal Flood AdvisoryAKQAccomack116 min
Aug 25, 4:54 PM EDTFlash Flood WarningAKQAccomack50 min
Aug 25, 5:13 PM EDTSpecial Marine WarningAKQ77 min
Aug 25, 5:22 PM EDTSpecial Weather StatementAKQDinwiddie53 min
Aug 25, 6:26 PM EDTSpecial Weather StatementAKQDinwiddie, Southampton, Sussex64 min
Aug 25, 6:44 PM EDTSpecial Weather StatementAKQCumberland46 min
Aug 25, 7:23 PM EDTAreal Flood AdvisoryAKQAccomack3 hr
Aug 25, 7:28 PM EDTSpecial Weather StatementAKQAmelia, City of Petersburg62 min
Aug 25, 7:41 PM EDTAreal Flood AdvisoryAKQAmelia, Cumberland, Powhatan, Prince Edward3 hr

Nearby

River Flood Warnings in Virginia, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.